Doctor insights on:
Severe Allergic Reaction To Amoxicillin
Can anaphylaxis occur after 4 doses of amoxicillin rather than just 1 dose? Can I develop a severe allergic reaction after 4 doses? Is that common?
Not common: But can happen, usually if it is the first time on the drug, takes time to be sensitized, drug allergy is a complex and tricky subject. Trust you stopped the amoxicillin and all other suspected offending drugs you are on, called your docto/ER for treatment, and for an alternative antibiotic if you still need one. Ask your your doctor for an epinephrine Rx to keep handy 4 accidental exposure later
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Depends: That depends on what kind of infection you're treating.
What's the scenario?: Sorry to hear it! . If you are taking it and suspect an allergic reaction then of course stop and contact the prescriber. By now I'm assuming it's not progressing and not an emergency. The reaction will resolve on it's own but depending on the nature of your symptoms and severity treatment may be indicated to help you. A photo may be useful to document it and for future reference. Testing later
Yes: This usually happens with the initial sensitization which may take about 10 days to manifest. The reaction from subsequent exposure will likely be much faster.
A child who has had an allergic reaction to amoxicillin should avoid any medicine ending in cillin to be safe? Or anything that contains a cillin?
Depends: Some allergic reactions like a simple rash are more cosmetic than worrisome and not as important as major hives or swelling of lips and difficulty breathing. The more intense the reaction the more important it is to avoid the trigger group. If a cillin med were the best choice in a major infection, an allergist could do some specialized work to desensitize the patient and make use safe.
Days: Usually a few days to week. Rarely over a month.See 1 more doctor answer
Probably not: If you had an allergic reaction to something it would probably be more than a single blister. Allergic reactions create all kinds of signs...Like overall bumps on your body, tongue swelling or worst of all...Anaphylactic reaction which could be deadly. If you think you are allergic to amoxicillin...Put it down on your health history for the doctor. And if you wish go to an allergist for testing.See 1 more doctor answer
Son had allergic reaction to amoxicillin, full body rash, stopped meds, rash cleared up 6days ago, but now it looks like its coming back what, to do?
Seek wisdom: Rashes are a large part of pediatric care. Common dilemma is that viruses often cause harmless rashes (exanthums), but drugs used to treat secondary ear infections, sinusitis, etc. Can be serious. Appearance, timing of rash is important. Recognition by a seasoned provider can be enormously reassuring. Allergists are called upon for diffucult rashes and can test for certain drug allergies.
Is it possible to have an allergic reaction to amoxicillin after using it several times previously? I'm on day 4 of 875mg/2x daily and today I am breaking out in hives. What should I do?
Medicine allergies: Yes. The thing to understand about allergic reactions is that the body generally has to have had prior exposure before an allergic response. It is actually rare to have a true allergy to something with the first exposure. You should stop the medicine and notify your physician to get a different antibiotic and document the allergy.See 1 more doctor answer
My child has swollen lips and lumps on the iniside of his lips would this be an allergic reaction to amoxicillin?
14month old has had an allergic reaction to amoxicillin. He has a rash which seems to be blistering is thus normal?
See your doctor: There's a common rash that is seen with amoxicillin that isn't actually an allergic reaction, but blisters are more worrisome especially if they are in the mouth/on mucous membranes. He should be evaluated ASAP if they are in the mouth. Take pictures so you can note any progression. Would reach out to dr who prescribed the amox and let them know so they can recommend stopping or continuing med.
Two year old had allergic reaction to amoxicillin. Dr replaced it with cefprozil. Instruct on cefprozil say not to take it if allergic to penicillin?
Old concern: The caution on cephalosporins if penicillin allergic dates back decades to how they were produced--there often was pcn in the cephalosporins as a byproduct. Even then, risk was rare and tiny. Now even smaller, and far better to not exclude two huge antibiotic categories at young age if don't need to. Keep an eye on child as with any medication, but should not pose a problem.See 2 more doctor answers
Dr sent us to pharm to get zyrtec (cetirizine) for our 7mo daughter's allergic reaction to amoxicillin. Pharm didn't like the plan. Possible negative effects?
Trust your doctor: In general, your doctor will know what is best for you more than the pharmacist. It sounds like your doc thought your daughters reaction was quite mild and didn't require stronger medication. Just make sure the child is getting better and not worse, particularly with respect to any difficulty breathing.
I had a allergic reaction to amoxicillin about two weeks ago, I still have some peeling and small blisters on my hands is that normal? What do I do?
Not unusual: With severe and generalized skin involvement due to an allergic reaction, it is not unusual for complete resolution of the rash to take two weeks or more. As long as there are no new rashes appearing you need to do nothing except take an antihistamine as needed for itch relief. Make sure you inform any future health care providers of your allergy to amoxicillin.See 1 more doctor answer
Can you have a bad allergic reaction to amoxicillin 4 days into taking it? I have anxiety and just worried about my throat swelling?
Yes: Reaction can occur up to 2weeks after finishing the antibiotic. However, these reactions are statistically rare.
Was on prednisone for a supposed allergic reaction to amoxicillin (took only 3) now on bactrim (sulfamethoxazole and trimethoprim) (4th day) and rash is coming back. Any ideas?
Allergy to medicine: Amoxicillin commonly causes a rash, called a drug eruption. The drug should be stopped and never used again. If the rash is severe, than Prednisone can be given, which suppresses the allergy until it goes away by itself. If you stopped the Prednisone too soon, the rash can come back, or you may now be allergic to bactrim (sulfamethoxazole and trimethoprim), (sulfamethoxazole and trimethoprim) a sulfa drug that also causes many allergies. You should avoid bactrim (sulfamethoxazole and trimethoprim).
My 6month old is having serious allergic reaction to amoxicillin&clavulanate (augmentin (amoxicillin and clavulanate) prescribed by doc. Rash all over his body&face. What can I use?
Call your doctor: Call the doctor who prescribed the antibiotics. Not all rashes are the same. They look different and can be caused by different things depending on if your child has had the antibiotic before and how many dishes the child has taken. Rashes in a child may be due to a virus and not antibiotics. Call your doctor.
I had an allergic reaction to amoxicillin 2 months ago since then having nerve pain pins and needles in my arms, legs, hands, feet. Will it go away?
Medication Reaction: It is possible the symptoms may not be related to the allergic reaction. It is recommended to make an appointment with your primary care physician to be evaluated.
I started amoxicillin today. Was told to watch for allergic reaction in the first 2 hrs. It's been 3 hrs and no reaction. Could it happen after 2 hrs?
Delayed: Delayed reactions, mostly rashes can occur in a few days.
- Talk to a doctor online
- Allergic reaction to amoxicillin infant
- Allergic skin reaction to amoxicillin
- Allergic reaction to antibiotics amoxicillin
- Symptoms of allergic reaction to amoxicillin
- Amoxicillin allergic reaction treatment
- Toddler allergic reaction to amoxicillin
- Allergic reaction to amoxicillin hives
- Allergic reaction to amoxicillin in children
- Baby allergic reaction amoxicillin